# SDR 99ZZZX2982

- Difficulty date: June 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5943M
- Make and model: Cessna 421B
- Aircraft serial: 421B0316
- Engine: Cont GTSIO520H
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Pin
- Part number: 534278
- Condition: Loose
- Location: Crankcase
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE IDLER GEAR SUPPORT PIN WAS FOUND LOOSE AND BACKED OUT OF THE CRANKCASE CAUSING THE IDLER GEAR TO BE OUT OF POSITION DISCONNECTING THE DRIVE TRAIN TO THE MAGNETOS WHICH CAUSED AN IMMEDIATE TOTAL LOSS OF POWER.  THERE WAS ALSO EXTENSIVE DAMAGE TO THE TEETH ON THE CRANKSHAFT GEAR, STARTER-DRIVE ADAPTER GEAR, AND THE CAMSHAFT GEAR THAT WAS POSSIBLY DONE DURING THE THREE MINUTES OF WINDMILLING WHILE THE PILOT ATTEMPTED TO RESTART THE ENGINE.  THE POSSIBLE CAUSE IS LOOSE 1/4 - 28 NUTS ON THE MOUNTING STUDS FOR THEIDLER GEAR SUPPORT PIN.
